Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#9745] of John V. Matthews

Papers Published

  1. Pierre A. Gremaud, John Matthews, On the Computation of Steady Hopper Flows: I, Stress Determination for Coulomb Materials, J. Comput. Phys., 165, (2000), pp. 1-21
    (last updated on 2000/12/18)

    The problem of determining steady state flow of granular materials in silos under the action of gravity is considered. In the case of a Mohr-Coulomb material, the stress equations correspond to a system of hyperbolic conservation laws with source terms and boundary conditions. A higher order Discontinuous Galerkin method is proposed and implemented for the numerical resolution of those equations. The efficiency of the approach is illustrated by the computation of the stress fields induced in silos with sharp changes of the wall angle.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320